Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2011, 1:38 PM EDT for Coweta County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2011, 1:38 PM EDT (17:38 UTC)
- Expired
- Jul 20, 2011, 2:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 13 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2211 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
464
WWUS82 KFFC 201738
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT WED JUL 20 2011
GAZ053-054-201815-
138 PM EDT WED JUL 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COWETA AND
FAYETTE COUNTIES UNTIL 215 PM EDT...
AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TURIN TO MORELAND...DRIFTING SOUTH AT 5
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS COWETA AND FAYETTE COUNTIES...INCLUDING
AREAS AROUND STARRS MILL...PEACHTREE CITY...SHARPSBURG...MORELAND...
TURIN...SENOIA AND GRANTVILLE. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3333 8482 3339 8464 3345 8451 3331 8450
3323 8457 3322 8460 3323 8466 3322 8468
3323 8470 3322 8486
TIME...MOT...LOC 1738Z 018DEG 7KT 3335 8460 3331 8468
3327 8478
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:38 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 20, 1:38 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EDT WED JUL 20 2011 .PREV DISCUSSION... /ISSUED 1053 AM EDT WED JUL 20 2011/ UPDATE... FORECAST LOOKS GOOD FOR THE MOST PART THIS MORNING. HAVE MADE SOME SLIGHT TWEAKS TO SKY GRIDS TO ACCOUNT FOR LOW TO MID CLOUDS ACROSS WEST CENTRAL GEORGIA. ALSO MADE SOME TWEAKS TO DEWPOINTS...MODELS CONTINUE TO KEEP DEWPOINTS TOO LOW SO HAVE RAISED THEM ACROSS THE AREA THIS MORNING. POPS STILL LOOK GOOD WITH SLIGHT CHANCE THROUGH 18Z AND CHANCES INCREASING THEREAFTER. TDP PREV DISCUSSION... /ISSUED 730 AM EDT WED JUL 20 2011/ SHORT TERM /TODAY THROUGH FRIDAY/... HOT TEMPERATURES CONTINUE THROUGH THE SHORT TERM FORECAST PERIOD AS UPPER LEVEL HIGH PRESSURE REMAINS THE DOMINANT FEATURE. THROUGH TONIGHT THE FORECAST AREA REMAINS UNDER NORTHEAST UPPER FLOW AS THE CENTER OF THE UPPER RIDGE REMAINS NORTHWEST OF THE REGION. THIS KEEPS US IN LINE FOR WEAK UPPER IMPULSES AND THE REMAINS OF CONVECTIVE SYSTEMS ROTATING AROUND THE PERIPHERY OF THE RIDGE. WILL KEEP BEST CHANCE POPS ACROSS THE NORTH AND WEST IN LINE WITH THIS. THURSDAY AND FRIDAY THE UPPER RIDGE SHIFTS EAST AND FLATTENS SOME. THIS WOULD TEND TO MINIMIZE CONVECTION...BUT RIDGE IS NOT COMPLETELY OVERPOWERING AND WITH A PERSISTENT SURFACE TROUGH OVER THE FORECAST AREA I THINK ISOLATED TO SCATTERED...MAINLY DIURNALLY DRIVEN...CONVECTION WILL CONTINUE. HOT TEMPERATURES AND MODERATE LOW LEVEL MOISTURE WILL RESULT IN HIGH HEAT INDEX NUMBERS THROUGH THE PERIOD...BUT VALUES ARE BORDERLINE FOR AN ADVISORY AND OVERNIGHT LOWS ARE EXPECTED TO REMAIN JUST BELOW CRITERIA THROUGH THE PERIOD...SO NO ADVISORY WILL BE ISSUED AT THIS TIME. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... NORTH AND CENTRAL GEORGIA REMAIN UNDER THE WESTERN EDGE OF THE WESTERN ATLANTIC UPPER RIDGE THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. THIS WILL RESULT IN CONTINUED HOT AFTERNOON TEMPERATURES. UPPER RIDGE DOES NOT APPEAR TO BE QUITE STRONG ENOUGH TO SUPPRESS DIURNAL CONVECTION COMPLETELY...ESPECIALLY WITH A PERSISTENT SURFACE TROUGH OVER THE REGION. BY THE BEGINNING OF NEXT WEEK BOTH THE GFS AND ECMWF ARE TRENDING TOWARD A NORTHWEST UPPER FLOW PATTERN AS THE WESTERN U.S. RIDGE BUILDS ALLOWING A FAIRLY WELL DEFINED FRONTAL BOUNDARY INTO THE REGION. THIS MAY HELP TO INCREASE RAIN CHANCES AND TAKE THE EDGE OFF OF THE HEAT. WITH CONFIDENCE STILL A BIT TOO LOW I AM RELUCTANT TO JUMP IN WITH BOTH FEET QUITE YET... BUT I HAVE TRENDED IN THAT DIRECTION FOR THE END OF THE FORECAST PERIOD. && .AVIATION... 18Z UPDATE... CONVECTION AFFECTING METRO ATL TAF SITES ALREADY...POSSIBILITY SHOULD CONTINUE THROUGH AFTERNOON INTO EARLY EVENING. WESTERLY WINDS EXPECTED TO STAY BELOW 10KTS THROUGH THE PERIOD...EXCEPT DURING CONVECTION WHERE SOME VARIABILITY FROM THE NORTHEAST IS POSSIBLE WITH GUSTS AROUND 15KT. VFR EXPECTED THROUGH THE PERIOD EXCEPT DURING CONVECTION AND DUE TO OVERNIGHT/EARLY MORNING FOG AND HAZE. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON VSBYS AND TIMING/LOCATION OF CONVECTION. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. PREFERRED NAM OVER GFS. 10 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 96 74 96 73 / 30 30 30 30 ATLANTA 94 76 94 76 / 30 30 30 30 BLAIRSVILLE 89 68 90 68 / 40 30 30 30 CARTERSVILLE 93 72 95 72 / 40 30 30 30 COLUMBUS 95 75 95 75 / 30 30 30 30 GAINESVILLE 93 75 95 74 / 30 30 30 30 MACON 95 74 95 74 / 30 20 30 30 ROME 93 72 95 72 / 40 30 30 30 PEACHTREE CITY 93 72 94 72 / 30 30 30 30 VIDALIA 94 75 96 75 / 20 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 20, 4:59 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 AM EDT WED JUL 20 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 459 AM EDT WED JUL 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLE...MAINLY THIS AFTERNOON AND EVENING. ALSO...HEAT INDEX VALUES OF 100 TO 105 ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. .SYNOPSIS... AT THE SURFACE...WEAK HIGH PRESSURE WILL REMAIN STATIONARY OVER EASTERN TENNESSEE WHILE A TROUGH OF LOW PRESSURE WILL EXTEND FROM CENTRAL NORTH CAROLINA INTO NORTH GEORGIA. WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH TONIGHT AND THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN...MAINLY THIS AFTERNOON AND EVENING. .OTHER HAZARDS... HEAT INDEX VALUES WILL INCREASE TO 100 TO 105 DEGREES OVER MUCH OF THE REGION THIS AFTERNOON. .DISCUSSION... THE ATMOSPHERE WILL REMAIN MARGINALLY UNSTABLE THROUGH TONIGHT. LINGERING OUTFLOW BOUNDARIES FROM TUESDAYS CONVECTION WILL BE THE MAIN FOCAL POINTS FOR THUNDERSTORM INITIATION WHICH COULD BE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA. AS TEMPERATURES RISE INTO THE 90S THIS AFTERNOON...CAPES WILL INCREASE TO OVER 2000 WHICH COULD BE ENOUGH TO PRODUCE A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. THE HEAT WILL CONTINUE TODAY WITH TEMPERATURES RISING INTO THE MID AND UPPER 90S ACROSS NORTH AND CENTRAL GEORGIA. DEWPOINTS WILL REMAIN IN THE LOWER 70S AND THIS WILL PRODUCE HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE. THE ONLY AREA ESCAPING THE HEAT WILL BE THE NORTHEAST MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 20, 1:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
112 PM EDT WED JUL 20 2011
GAZ053-201745-
112 PM EDT WED JUL 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COWETA
COUNTY UNTIL 145 PM EDT...
AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARNCO-SARGENT...MOVING SOUTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
COWETA COUNTY THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ARNCO-SARGENT...PLANT YATES...NEWNAN...HANDY AND POWERS
CROSSROADS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3346 8498 3344 8496 3344 8492 3348 8490
3338 8472 3323 8494 3325 8495 3328 8495
3328 8496 3342 8501
TIME...MOT...LOC 1712Z 035DEG 09KT 3336 8491Special weather statement, Jul 20, 1:22 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
122 PM EDT WED JUL 20 2011
GAZ021-201745-
122 PM EDT WED JUL 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHEROKEE
COUNTY UNTIL 145 PM EDT...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BALL GROUND...MOVING SOUTHWEST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHEROKEE COUNTY...INCLUDING AREAS AROUND
BALL GROUND...BUFFINGTON...UNION HILL...WOODSTOCK...LEBANON...HOLLY
SPRINGS...CANTON...SUTALLEE...HICKORY FLAT...HOBGOOD PARK...LITTLE
RIVER LANDING AND BRIDGEMILL. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3437 8440 3438 8436 3433 8426 3411 8440
3410 8442 3407 8443 3408 8449 3416 8466
3419 8466 3439 8448 3438 8445 3439 8443
TIME...MOT...LOC 1722Z 032DEG 13KT 3430 8441Special weather statement, Jul 20, 1:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT WED JUL 20 2011
GAZ053-054-201815-
138 PM EDT WED JUL 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COWETA AND
FAYETTE COUNTIES UNTIL 215 PM EDT...
AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TURIN TO MORELAND...DRIFTING SOUTH AT 5
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS COWETA AND FAYETTE COUNTIES...INCLUDING
AREAS AROUND STARRS MILL...PEACHTREE CITY...SHARPSBURG...MORELAND...
TURIN...SENOIA AND GRANTVILLE. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3333 8482 3339 8464 3345 8451 3331 8450
3323 8457 3322 8460 3323 8466 3322 8468
3323 8470 3322 8486
TIME...MOT...LOC 1738Z 018DEG 7KT 3335 8460 3331 8468
3327 8478The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:12 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jul 20, 1:22 PM EDT | Special Weather Statement | FFC | Cherokee | 23 min |
| Jul 20, 1:47 PM EDT | Special Weather Statement | FFC | Cherokee | 43 min |
| Jul 20, 2:22 PM EDT | Special Weather Statement | FFC | Douglas | 38 min |
| Jul 20, 2:34 PM EDT | Special Weather Statement | FFC | Jackson | 26 min |
| Jul 20, 2:43 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Jul 20, 2:52 PM EDT | Special Weather Statement | FFC | Carroll | 23 min |
| Jul 20, 2:54 PM EDT | Special Weather Statement | FFC | Baldwin | 36 min |
| Jul 20, 3:10 PM EDT | Special Weather Statement | FFC | Paulding | 50 min |
| Jul 20, 3:18 PM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Jul 20, 3:26 PM EDT | Special Weather Statement | FFC | Carroll | 49 min |
| Jul 20, 3:27 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 48 min |
| Jul 20, 3:57 PM EDT | Special Weather Statement | FFC | Clayton, Douglas, Fulton | 48 min |
| Jul 20, 4:00 PM EDT | Special Weather Statement | FFC | Floyd, Paulding, Polk | 45 min |
| Jul 20, 4:10 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Jul 20, 4:14 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 46 min |
| Jul 20, 4:28 PM EDT | Special Weather Statement | FFC | Jones | 32 min |
| Jul 20, 4:30 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe | 60 min |
| Jul 20, 4:31 PM EDT | Special Weather Statement | FFC | Walton | 29 min |
| Jul 20, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 25 min |
| Jul 20, 4:44 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Haralson, Paulding, Polk | 46 min |
| Jul 20, 5:13 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Jul 20, 5:38 PM EDT | Special Weather Statement | FFC | Newton | 37 min |
| Jul 20, 7:09 PM EDT | Special Weather Statement | FFC | Dawson, Pickens | 36 min |
| Jul 20, 7:44 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 31 min |
| Jul 20, 7:45 PM EDT | Special Weather Statement | FFC | Gilmer | 30 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.